U.S. doctors online nowAsk doctors free
TX
A male asked:

Was taking clindamycin 150 mg 4 x day for 2 days now i have persistent diarrhea i stoped takeing it my pharmist told my to take imodium (loperamide) to stop ?

1 doctor answer4 doctors weighed in
Dr. Katherine Caldwell
Internal Medicine 18 years experience
Diarrhea w/ antibx: This is a very common side-effect of antibiotics, but it doesn't mean you're allergic. Just that the normal bacteria in your gut are getting killed off and aren't able to help digest your food. You can use imodium (loperamide) to help firm your stools and stop the diarrhea. Read the package instructions and don't take too much. Then tell your Dr that you need something else for the infection s/he was treating

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 22, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.